Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Headaches, itchy skin, eczema, blindness in eye
Dec 28, 2002

Dear Dr, I suffer with itchy skin and eczema and am not on any anti-viral drugs or treatment. I am also experiencing blindness in my right eye and headaches, especially after doing household chores (what is the cause) and my CD count is 83. Please explain what is causing this blindness & itchy skin and what I can do to help the situation. Also how long do you think it will take to finally get a treatment for this disease?

Response from Dr. Henry

There is effective treatment for HIV in many areas of the world--the major problem is access to those treatments which can be expensive ($1000 a month in US or $30/month when generic drugs are used). Visual difficulties in the setting of HIV can be very serious and sometimes sight-threatening (such as cytomegalovirus infection). You should see a doctor and preferably an eye specialist if one is available to you.

Skin problems are common in the general population and more common in the setting of advanced HIV infection. Dry skin, seborrhea, folliculitis and many other conditions are very common in persons with HIV infection. Treatment varies depending on which particular condition a person has. Again, I would suggest seeing a doctor or an HIV or infectious disease specialist (often a skin specilist=dermatologist is most helpful). Since you are not on HIV treatment you might try contacting a local HIV community based organization to find out what treatment options are available in your community. KH



Previous
Weight gainers and meds
Next
PN pain & numbness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement